I had Belotero injected in March 2016 into my cheeks, now I have 'lump' when I smile! Can anyone recommend what to do?

The lump is not hard nor can I feel it, it's more like to much was placed in one spot and it forms a crease/lump when I smile I'm not confident in going back to my surgeon and worried I will be left with this lump? Will it eventually dissolve?

Doctor Answers 6

Tear trough filler

Hello, and thanks for your question. I'm sorry you did not get the result you had hoped for. It looks to me like your right tear trough was overfilled. You could have the filler dissolved with injection of an enzyme called hyaluronidase. I recommend following up with the dermatologist who did the injection. Best of luck, Dr. Frucht.  


Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Belotero lumps after cheek augmentation

Belotero is an HA filler than can be dissolved with dissolving injections. The procedure is easy and almost instant. Consult with you doctor and bring up your concerns. Good luck

You don't have to wait!

The best thing about using Hyaluronic acid based fillers is that you CAN dissolve them without much of a problem. I will bet that your injector knows this and how to do it. If you are shy about bringing this to the attention of your doctor, then maybe you can take a friend with you ? There isn't any reason to wait. Yes it will dissolve but there is no reason to wait months.Hope this helps,Dr Beverly Johnson

Beverly Johnson, MD
Silver Spring Dermatologic Surgeon
4.9 out of 5 stars 7 reviews

Lump below eye after Belotero

It looks that area under the eye was overfilled. The Belotero will eventually break down on it's own (usually about nine months) but can be dissolved sooner with an injection of an enzyme called hyaluronidase. This works immediately. If you do not feel comfortable with how it looks now, you should consider having it reversed so that you feel more confident. Filling below the eyes can be difficult even in the best of hands and such results are not uncommon. Return to your injector for re-evaluation. Wait a few months to have the area refilled with Belotero or another filler, if so desired.

Katherine Zamecki, MD, FACS
Danbury Oculoplastic Surgeon

Lumpiness after belotero

I am sorry to hear that, and i do see a lump in the tear trough area.  This is a common area for injection and Belotero is a common filler used here.  You do have 2 choices.  The first is just waiting it out.  The belotero will only last around 9 months, and it sounds like you are already nearly half way there, it may even calm down a bit before then.  The second option would be to have some hyaluronidase injected into the area to dissolve the filler, which is usually quite effective.

John Harbison, MD
Omaha Facial Plastic Surgeon
5.0 out of 5 stars 5 reviews

Belotero injection to undereyes and lumpiness

I see fullness along the tear trough, worsened by smiling. This was most likely caused by too much product being injected too superficially. I would followup with your injector to discuss your results as the Belotero is a hyaluronic acid based filler and it can easily be reversed with hyaluronidase.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.